Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 3, 2007, 3:56 AM CDT for Jackson County, Pottawatomie County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2007, 3:56 AM CDT (08:56 UTC)
- Expired
- Apr 3, 2007, 4:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Jackson County, KS, Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 55 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2639 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 030856 SVRTOP KSC085-149-030945- /O.NEW.KTOP.SV.W.0016.070403T0856Z-070403T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 356 AM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JACKSON COUNTY IN NORTHEAST KANSAS... NORTHEASTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS... * UNTIL 445 AM CDT * AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF HAVENSVILLE...OR ABOUT 32 MILES NORTHEAST OF MANHATTAN... MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... SOLDIER... CIRCLEVILLE... POTAWATOMI RESERVATION... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND AVOID WINDOWS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3955 9614 3933 9615 3928 9578 3956 9576 $$
2 follow-up statements
000 WWUS53 KTOP 030912 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 412 AM CDT TUE APR 3 2007 KSC149-030922- /O.CAN.KTOP.SV.W.0016.000000T0000Z-070403T0945Z/ POTTAWATOMIE- 412 AM CDT TUE APR 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR POTTAWATOMIE COUNTY HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED EAST OF POTTAWATOMIE COUNTY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3955 9594 3932 9603 3922 9579 3956 9570 $$ KSC085-030945- /O.CON.KTOP.SV.W.0016.000000T0000Z-070403T0945Z/ JACKSON- 412 AM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR WESTERN JACKSON COUNTY... AT 408 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CIRCLEVILLE...OR ABOUT 30 MILES NORTHWEST OF TOPEKA...MOVING EAST SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... CIRCLEVILLE...POTTAWATOMIE INDIAN RESERVATION...AND HOLTON. LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND AVOID WINDOWS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3955 9594 3932 9603 3922 9579 3956 9570 $$
000 WWUS53 KTOP 030934 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 433 AM CDT TUE APR 3 2007 KSC085-030945- /O.CON.KTOP.SV.W.0016.000000T0000Z-070403T0945Z/ JACKSON- 433 AM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR EASTERN JACKSON COUNTY... AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MAYETTA...OR ABOUT 21 MILES NORTH OF TOPEKA...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... DENISON...MAYETTA...HOYT...AND POTTAWATOMIE RESERVATION. LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND AVOID WINDOWS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3953 9580 3928 9591 3921 9574 3950 9556 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:32 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 3, 2:32 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 232 AM CDT TUE APR 3 2007 .DISCUSSION... OUTFLOW FROM CONVECTION IN NEBRASKA PUSHING SOUTHWARD ACROSS THE CWA. SFC ANALYSIS SHOWS MAIN FRONT OUT WEST FROM HILL CITY SOUTHWARD...WITH WV IMAGERY BRINGING MAIN SHORTWAVE PUNCH INTO WESTERN NEBRASKA ATTM. MUCH INSTABILITY EXISTS ALOFT...HOWEVER CAP IS STRONG AND HOLDING AT THIS TIME. SOUTHWESTERLY LLJ OF 60 KTS OVER THE AREA NOSING INTO IOWA...WHILE 60 DEGREE DEWPOINTS STREAM NORTHWARD. COLD POOL ALOFT WITH UPPER LOW STILL BACK WEST CLOSER TO MAIN FRONT. THINKING AT THIS TIME THAT WHILE OUTFLOW MAY NOT TRIGGER STORMS FARTHER SOUTHWEST...MAY GET SOME ELEVATED CONVECTION ALONG THE MAIN FRONT AS IT MOVES THROUGH. WITH INSTABILITY IN PLACE...SOME OF THE STORMS COULD BE STRONG IF THE MAIN FRONT CAN PROVIDE ENOUGH LIFT TO REALIZE AVAILABLE INSTABILITY. FRONT SHOULD BE INTO THE FAR SE CWA AROUND THE NOON HOUR...AND HAVE LINGERED POPS INTO THE MORNING HOURS ACROSS NORTHEAST AND EAST CENTRAL KANSAS. PRECIPITATION ENDS THIS AFTERNOON ACROSS THE AREA AND COLD AIR MARCHES IN BEHIND. REINFORCING SHORTWAVE MOVES THROUGH THE NORTHWESTERLY FLOW ON THURSDAY...THEN ANOTHER FROM AROUND THE BACK OF THE GREAT LAKES TROF ON FRIDAY. THESE FEATURES WILL KEEP OUR AREA COOLER THAN NORMAL. HAVE EVEN ADDED A RAIN/SNOW MIX FOR SHORTWAVE EARLY THURSDAY AND THURSDAY NIGHT. TEMPERATURES ARE VERY CLOSE TO FREEZING AS EARLY AS TONIGHT...AND COOL SLIGHTLY MORE FOR WEDNESDAY NIGHT AND THURSDAY NIGHT. CLOUDS MAY HELP MODERATE TEMPERATURES A FEW DEGREES...BUT AGRICULTURAL INTERESTS SHOULD TAKE NOTE OF THE ANTICIPATED COLD OVERNIGHT TEMPERATURES. MADE NO CHANGES BEYOND FRIDAY. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 2, 3:48 PM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 348 PM CDT MON APR 2 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-032100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 348 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA...WITH THE GREATER CHANCES BEING AFTER MIDNIGHT IN NORTHEAST AND EAST CENTRAL KANSAS. A FEW SEVERE THUNDERSTORMS MAY DEVELOP...WITH LARGE HAIL BEING THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR PORTIONS OF EAST CENTRAL KANSAS TUESDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING EVERY NIGHT FROM TUESDAY NIGHT THROUGH SATURDAY NIGHT. TENDER EARLY SPRING VEGETATION MAY NEED PROTECTION FROM THE COLD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:43 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 47 min |
| Apr 3, 5:21 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 39 min |
| Apr 3, 11:00 AM CDT | Wind Advisory | TOP | Brown, Clay, Cloud, Dickinson, Geary, Jackson and 8 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.